[Updated on Apr. 18] Integration of CiNii Articles into CiNii Research

Anesthetic Management of a Patient with Deteriorated Cardiac Function Following Cardiopulmonary Resuscitation

  • NAGATA TAMAKI
    Department of Anesthesiology, Kurume University School of Medicine
  • MISHIMA YASUNORI
    Department of Anesthesia, Oita Sanai Medical Center
  • ITO TAKAHIKO
    Department of Anesthesiology, Kurume University School of Medicine
  • SAWADA MAIKO
    Department of Anesthesiology, Kurume University School of Medicine
  • HIRAKI TERUYUKI
    Department of Anesthesiology, Kurume University School of Medicine
  • HAMADA NOBUYA
    Department of Anesthesiology, Kurume University School of Medicine
  • MIYAWAKI NAO
    Department of Anesthesiology, Kurume University School of Medicine
  • ITO ASUKA
    Department of Anesthesiology, Kurume University School of Medicine
  • WATANABE SEIJI
    Department of Anesthesiology, Kurume University School of Medicine
  • USHIJIMA KAZUO
    Department of Anesthesiology, Kurume University School of Medicine

Search this article

Abstract

A 73-year-old woman suffering from an abdominal aortic aneurysm (AAA), unstable angina, and low cardiac function (32% of ejection fraction) was scheduled for abdominal aortic replacement and coronary artery bypass grafting. However, before the scheduled operation the patient fell into cardiopulmonary arrest with ventricular fibrillation due to rupture of the AAA. Immediate cardiopulmonary resuscitation (CPR) using epinephrine and electrical defibrillation restored the spontaneous circulation. Following CPR, a continuous high-dose dopamine infusion (15 μg/kg/min) was initiated and emergent abdominal aortic replacement was performed. On arrival at the operating room, the patient showed serious hypotension, atrial fibrillation with multifocal ventricular premature contractions, and metabolic acidosis. Transesophageal echocardiography (TEE) suggested that the circulatory collapse might have resulted from diastolic dysfunction and deteriorated compliance of the left ventricular (LV) wall, possibly due to myocardial stunning induced by myocardial ischemia, and tachycardia induced by hypovolemia, both of which are influenced by high doses of catecholamine. We accordingly transfused adequate amounts of blood products and gradually decreased the infusion rate of dopamine to 4 μg/kg/min, while carefully monitoring blood pressure, central venous pressure, and TEE. By the end of surgery hemodynamic parameters had recovered to near normal levels. In post-resuscitated and hypovolemic patients, caution should be taken when administering high levels of exogenous catecholamines, which can induce myocardial stunning and circulatory collapse.

Journal

References(13)*help

See more

Details

Report a problem

Back to top